Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Undergone total hysterectomy. On estradiol and having bad reactions to hormone replacement. Could I ask a doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
I was wondering what is the best way or supplement to take to aid me in losing the 20 + pounds I've gained since my total hysterectomy march 2012,it was never decussed with me and I am so upset .i never had a belly and now I do,I've tried everything ,so I'm trying to research what exactly is causing it so I can get rid of the extra weight,I am on estradiol 1mg at this point ,I've had bad reactions to all of the hormone replacement we have tried 4 in all,and I am having horrible joint pain also ,help !! Lol please
Posted Wed, 2 Oct 2013 in Weight
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Get the joint pains investigated and treated!

Detailed Answer:
Hi and thank you so much for this query.

I am sorry about the recent weight gain and the difficulties to get it controlled.

From the information you have provided, I am concerned that your horrible joint pains have limited your level of physical activity so much that it is responsible for this weight gain. Remember we have to use the calories we take in through physical activity and if this is limited by joint pains, then we would be accumulating excesses which translates into increased weight.

I will suggest that you get consulted by an orthopedic surgeon to investigate and correctly manage this joint pain. It would be a great addition to your efforts to loose weight if you are fit and physically active.

Beside physical activity, please limit the amount of calories you take daily. I always tell my patients that anything that goes into the mouth other than water is food! So watch out.

Why would I not advice a supplement? No one takes supplements to gain weight and no one should take them to loose weight. If supplements should help you lose weight, then it would for sure return once you stop it. Rather adopt a healthy diet, and a good level of physical activity to achieve and maintain the desired weight.

I hope you find this helpful. Please, feel free to ask me more questions or clarifications if need be. I wish you good health. Thank you so much for this opportunity to address your health query today.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor